Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Anxiety, anger. On vyvanse. Is it a side effect?

My ten yr old son has been on vyvanse for approximately 4 weeks. He seems to have become more anxious and has displayed moments of anger. This is not his general behaviour. He has a computer at school and today he was so angry he threw it on the ground.....very odd for his to do this. He is on vyvanse for in attentiveness at school. Can you tell me if this behaviour. Could be as a result of vyvanse Thank you Michelle
Asked On : Tue, 26 Mar 2013
Answers:  3 Views:  211
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response
Dec 2014
Welcome to Health Care Magic

Vyvanse is a good medicine for ADD. It belongs to amphetamine group. As you have mentioned that he has recently shown episodes of anger. He even threw the computer on ground. It may occur either due to poor control of his ADD or due to some mood episode. In a number of patients of ADD mood symptoms may develop. They may show anger outbursts, irritability, arrogant behavior. I will advise you to take him to Psychiatrist for proper evaluation. Medicines like Sodium Valporate which is a mood stabilizer can be given in such cases to decrease anger and aggression.

Dr. Seikhoo Bishnoi
Answered: Tue, 26 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

Psychiatrist Dr. Payman Hajiazim's  Response
Hi Michelle, thanks for asking. Aggressiveness is one of the side effects of vyvance. It may happen especially if the dose has been initiated a little higher than usual or if he is too thin. A good way to control this side effect is to decrease the dose or add an alpha 2 agonist medication (like clonidine, guanfacine, etc) by his doctor to this medication. It would be helpful for his inattention as well. I wish him a good performance at school and life.
Answered: Tue, 26 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

Psychiatrist Dr. Srikanth Reddy's  Response
Thanks for choosing health care magic for posting your query.
Yes, Vyanase can lead to this kind of problem. some may tolerate and some may not. If such behavioral change has acutely occured after starting of medications, it is always advisable to change the medications. There are other options like methylphenidate or bupropion available.
Also meet you psychiatrist who can advise you with some behavioral therapy sessions.
Hope I am able to answer your concerns.
If you have any further query, I would be glad to help you.
In future if you wish to contact me directly, you can use the below mentioned link:

Wish you good health,
Dr. Srikanth Reddy M.D.
Answered: Wed, 27 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor